It is not a good idea to try to lose weight using thyroid meds (synthyroid). These meds can have severe side effects when used unnecessarily.
The best way to lose weight is still the old fashioned way, of restricting calories (especially sweets and carbs), and exercise.
You can start by cutting out soft drinks, fruit juices, candies, cakes, and strictly limiting breads, pasta, rice. Your optimal foods will be meats, reguarl fat dairy, eggs (all in small portions), small serves of fruits (not too much if you are trying to lose weight - not more than 3 small portions a day), and plenty and unlimited non-starchy veges. Avoid mayonaise, margarine and processed foods with tranfats. Naturally occuring fats (pressed oils, butter etc) may be eating in moderate amount.
Exercise a minimum of 30 minutes every day (and increase this to as much as you can). 1 full rest day a week, without any exercise.
Are you having trouble losing weight on the Phentermine alone? I am on this too 15 mg twice a day. It isn't a complete stop appetite pill. I started out taking it once a day in the morning. Then later twice per day. I helps me to control how much I eat. I started in January and now I'm 37 pounds down. But before I started to take this medicine I got away from red meats, sweets, white bread. Basically carbs all around. That got me into a good eating habit. Which turned out to be the best for good health along the way. Beside now I must stick to this type of diet because I have since become diabetic. In my opinion I believe your doctor is pushing pills on you. You have to lose slow to keep it off and make a diet worth doing it right for the rest of your life. Look up diabetic diet and follow it..you will lose. By the way I'm on synthroid, have been for years. And I gained weight. It didn't help me lose at all. But that is me. Hoping to get rid of B/P pills when done, already my knees are better, my back is getting better, Also hoping to control this blood sugar with diet alone soon. Keep up the good work. Take it slow. Don't be in a hurry. And question your doctors advice. Your the one in charge of your life and health. Good Luck.